MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 23MJ-501
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event that "the valve was noted to be obstructed" was reported.The results of the investigation are inconclusive since the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined. .
 
Event or Problem Description
On (b)(6) 2017, a 23 mm masters series mechanical heart valve was implanted.On (b)(6) 2018, the valve was noted to be obstructed.The patient is currently stable and undergoing thrombolytic therapy and will be followed up accordingly.No information on compliance with anti-coagulation therapy after 2017 surgery was made available.
 
Event or Problem Description
On (b)(6) 2017, a 23 mm masters series mechanical heart valve was implanted.Post-implant, the patient was reported to have been compliant with their anticoagulation therapy.On (b)(6) 2018, the patient presented with complaints of shortness of breath with no history of syncope.An echo performed upon admission noted mitral valve thrombus with peak gradient/mean gradient = 46/38 mmhg.The patient was transferred to the ccu from the emergency department for close observation and monitoring.She was started on management of heart failure.Fluoroscopy and 2d echo was done which showed the valve to be stuck.The patient was treated with streptokinase (stk) and after 24 hours of thrombolysis, one leaflet regained mobility but another was stuck with pg/mg = 20/13 mmhg.Stk was continued for another 24 hours.Fluoroscopy after 40 hours revealed normal mobility of the leaflet and pg/mg across mitral valve prosthesis decreased to 6/3 on 2d echo.The patient responded well to the treatment and recovered symptomatically.The hospital stay was uneventful and the patient was discharged on (b)(6) 2018.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7904474
Report Number2648612-2018-00083
Device Sequence Number1438048
Product Code LWQ
UDI-Device Identifier05414734006187
UDI-Public05414734006187
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model Number23MJ-501
Device Catalogue Number23MJ-501
Device Lot Number5776967
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR